Indiana, 2015Damaging Wind in Indiana, June 12, 2015
June 12, 2015 · NWS PAH · 1 event in 1 county or zone
A warm front extended eastward from a low pressure center over central Missouri. Small clusters of thunderstorms along the warm front produced isolated strong wind gusts.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A warm front extended eastward from a low pressure center over central Missouri. Small clusters of thunderstorms along the warm front produced isolated strong wind gusts.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 12, 5:03 PM CST, 57 minutes earlier.
Area forecast discussion, Jun 12, 5:03 PM CST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
603 PM CDT FRI JUN 12 2015
.UPDATE...
ISSUED AT 551 PM CDT FRI JUN 12 2015
UPDATED AVIATION DISCUSSION FOR 00Z TAF ISSUANCE.
&&
.SHORT TERM...(THIS EVENING THROUGH SUNDAY)
ISSUED AT 226 PM CDT FRI JUN 12 2015
A MID/UPPER LEVEL RIDGE LOOKS TO REMAIN PARKED OVER THE SE CONUS
THROUGH THE SHORT TERM. AT THE SURFACE...OUR AREA SHOULD REMAIN
IN A MOIST, WARM SECTOR REGIME WITH A NEARLY STATIONARY FRONT
DRAPED WELL NORTH OF THE REGION. CONVEYOR BELT OF MOISTURE WILL
CONTINUE ON THE WESTERN PERIPHERY OF THE MID LEVEL RIDGE.
THEREFORE, SHOWER/THUNDERSTORM CHANCES WILL BE HIGHEST OVER OUR
N/W COUNTIES...WITH SMALLER CHANCES AS ONE HEADS TOWARD THE
PENNYRILE REGION OF WESTERN KY. WITH LITTLE IF ANY LOW TO MID
LEVEL FORCING AROUND...WILL NOT GO WITH HIGHER POPS THAN THE SCT
CATEGORY FOR NOW. DAYTIME TEMPS WILL BE MAINLY DEPENDENT ON THE
AMOUNT OF CLOUDS VS SUN...BUT MOST LOCATIONS SHOULD AT LEAST SEE
MID 80S TO NEAR 90 IN THE AFTERNOONS.
.LONG TERM...(SUNDAY NIGHT THROUGH FRIDAY)
ISSUED AT 226 PM CDT FRI JUN 12 2015
MODELS ARE IN BETTER AGREEMENT EARLY IN THE EXTENDED SHOWING THE
FRONTAL BOUNDARY SAGGING SOUTH INTO THE PAH FORECAST AREA BY LATE
TUESDAY. SHOWER AND THUNDERSTORM CHANCES WILL INCREASE FROM NORTH
TO SOUTH MONDAY INTO TUESDAY, AND MODELS NOW LINGER THE BOUNDARY IN
OUR REGION UNTIL AT LEAST WEDNESDAY. OVERALL FOR THE TIME PERIOD OF
MONDAY THROUGH WEDNESDAY WENT WITH CHANCE POPS SOUTH TO LIKELY POPS
NORTH AND WEST. BEYOND WEDNESDAY, CONFIDENCE DECREASES DUE TO
MODELS INCONSISTENCIES ON WHETHER OR NOT THE BOUNDARY WILL LIFT BACK
NORTH. FOR NOW WENT WITH CHANCE POPS WEDNESDAY NIGHT THROUGH
FRIDAY. MAIN CONCERN WHEN THE FRONT SAGS SOUTH WILL BE HEAVY RAINS
WITH PLENTIFUL MOISTURE IN PLACE ACROSS THE MIDDLE MISSISSIPPI AND
LOWER OHIO VALLEYS.
NUMERICAL GUIDANCE OVERALL KEEPS US WITH NEAR TO SLIGHTLY ABOVE
SEASONAL HIGHS AND WELL ABOVE SEASONAL LOWS THROUGH THE EXTENDED.
THIS KEEPS DAYTIME HIGHS IN THE MIDDLE TO UPPER 80S, WITH LOWS IN
THE UPPER 60S TO LOWER 70S.
&&
.AVIATION...
ISSUED AT 551 PM CDT FRI JUN 12 2015
LATE PM HEAT OF DAY STORM ACTIVITY SHOULD DIMINISH WITH
NIGHTFALL/LOSS OF FUEL. ISOLATED ACTIVITY COULD LINGER INTO THE
EARLY EVENING HOURS...AND MAY IMPACT VICINITY KEVV TERMINAL WITH
RESTRICTED FLIGHT VSBYS. OTHERWISE VFR SHOULD RULE OVERNIGHT WITH
SCATTERING OF CLOUDS AND LIGHT SOUTHERLIES PRECLUDING FOG
DEVELOPMENT/VSBY RESTRICTIONS. DIURNAL CU DEVELOPS AGAIN BY
MID-LATE MORNING TMRW AND VICINITY CB'S WILL PRESENT DURING THE
PM HOURS ESPECIALLY.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ILZ075>078-
080>094.
MO...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR MOZ076-086-
087-100-107>112-114.
IN...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR INZ081-082-
085>088.
KY...LAKE WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KYZ001>022.
&&Hazardous weather outlook, Jun 12, 2:59 AM CST, 15 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
359 AM CDT FRI JUN 12 2015
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-130900-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
359 AM CDT FRI JUN 12 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE AREA WIDE TODAY AND TONIGHT.
LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY HAZARDS.
MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER OVER THE
NEXT SEVERAL DAYS. PLEASE REFER TO THE FLOOD WARNINGS AND
STATEMENTS FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE AREA EVERY
PERIOD. LIGHTNING AND LOCALLY HEAVY RAINFALL WILL BE THE PRIMARY
HAZARDS.
MINOR FLOODING WILL CONTINUE ON THE MISSISSIPPI RIVER OVER THE
NEXT SEVERAL DAYS. PLEASE REFER TO THE FLOOD WARNINGS AND
STATEMENTS FOR MORE INFORMATION.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
JP
In the hours before
Special weather statement, Jun 12, 2:54 PM CST, 3 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
354 PM CDT FRI JUN 12 2015
ILZ081-082-122145-
HAMILTON IL-FRANKLIN IL-
354 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN FRANKLIN AND SOUTHWESTERN
HAMILTON COUNTIES UNTIL 445 PM CDT...
AT 353 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BENTON...MOVING NORTHEAST AT 40 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
WEST FRANKFORT...BENTON...WEST CITY...THOMPSONVILLE...HANAFORD AND
MACEDONIA.
LAT...LON 3788 8893 3800 8898 3815 8864 3794 8852
TIME...MOT...LOC 2053Z 240DEG 49KT 3797 8885
Special weather statement, Jun 12, 3:24 PM CST, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
424 PM CDT FRI JUN 12 2015
ILZ075-122215-
JEFFERSON IL-
424 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN JEFFERSON COUNTY UNTIL
515 PM CDT...
AT 424 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ASHLEY...OR 10 MILES SOUTH OF CENTRALIA...MOVING EAST AT 25 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...WOODLAWN...BLUFORD AND DIX.
LAT...LON 3847 8870 3830 8870 3826 8914 3846 8914
3847 8909
TIME...MOT...LOC 2124Z 258DEG 23KT 3837 8911Special weather statement, Jun 12, 4:48 PM CST, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
548 PM CDT FRI JUN 12 2015
ILZ077-078-083-INZ081-085-122330-
WHITE IL-EDWARDS IL-WABASH IL-GIBSON IN-POSEY IN-
548 PM CDT FRI JUN 12 2015
...SIGNIFICANT WEATHER ADVISORY FOR WABASH...EDWARDS...
WHITE...SOUTHWESTERN GIBSON...AND NORTHERN POSEY COUNTIES UNTIL 630
PM CDT...
AT 546 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS NEAR
CROSSVILLE...OR NEAR CARMI...MOVING NORTHEAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT CARMEL...CARMI...FORT BRANCH...ALBION...GRAYVILLE...
OWENSVILLE...POSEYVILLE...NEW HARMONY...CROSSVILLE...CYNTHIANA...
BELLMONT...BONE GAP...KEENSBURG...GRIFFIN...MAUNIE...BROWNS AND
PHILLIPSTOWN.
LAT...LON 3824 8752 3794 8816 3807 8835 3826 8815
3855 8794
TIME...MOT...LOC 2246Z 239DEG 49KT 3813 8810Thunderstorm Wind, Gibson
- When
- June 12, 6:00 PM CST
- Where
- Gibson County, Oakland City
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- NWS Employee
- Coordinates
- 38.330, -87.350
Two trees were blown down and tents were blown around. An off-duty meteorologist estimated winds gusted to 60 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, June 12, 20151 death · $139,000 · 50 kt wind · 34 events
- Flood and Hail in Texas, June 12, 20151 injured · $5.3 million · 2.75 in hail · 16 events
- Hail and Damaging Winds in New York, June 12, 2015$338,000 · 1.75 in hail · 43 events
- Damaging Winds in New York, June 12, 2015$440,000 · 50 kt wind · 33 events
- Flooding in Iowa, June 12 to 17, 2015$1.4 million · 4 events
- Damaging Winds in Pennsylvania, June 12, 2015$29,000 · 50 kt wind · 36 events
- Damaging Winds in Ohio, June 12, 2015$62,000 · 56 kt wind · 13 events
- Damaging Winds in Ohio, June 12, 2015$41,000 · 56 kt wind · 14 events
- Damaging Winds in Ohio, June 12, 2015$40,000 · 50 kt wind · 13 events
- Tornado and Flash Flood in Texas, June 12, 2015$40,000 · EF0 · 12 events
- Damaging Winds in Indiana, June 12, 2015$32,000 · 65 kt wind · 11 events
- Damaging Wind in Pennsylvania, June 12, 2015$50,000 · 50 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578692.